MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCANTO¿ II FLOW CYTOMETER; FLOW CYTOMETRIC REAGENTS AND ACCESSORIES

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCANTO¿ II FLOW CYTOMETER; FLOW CYTOMETRIC REAGENTS AND ACCESSORIES
Catalog Number 338962
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.4.Medical device expiration date: na.H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use with bd facscanto¿ ii flow cytometer a higher cell count than what was actually present was reported to clinician.The sample was recollected through apheresis.Information regarding the catalog# and lot# of the bd¿ stem cell enumeration kit have not yet been obtained.A supplemental will be submitted when information is obtained.The following information was provided by the initial reporter, translated from spanish to english: the count delivered was higher than they expected additional information obtained on 31jul2025: this case was reported as a product failure, it was identified later that the problem stemmed from incorrect usage of the kit¿they were not following the protocol as outlined in the instructions for use.Additionally, the problem that occurred involved the quantification of stem cells using the bd¿ stem cell enumeration kit.The laboratory reported a slightly higher cell count than what was actually present.This information was communicated to the physician, and consequently, an additional sample had to be collected from the patient the following day in order to proceed with the transplant.
 
Additional Manufacturer Narrative
The following fields have been updated with corrected information: b5 describe event or problem: it was reported that during use with bd facscanto¿ ii flow cytometer a higher cell count than what was actually present was reported to clinician.The sample was recollected through apheresis.The following information was provided by the initial reporter, translated from spanish to english: the count delivered was higher than they expected.Additional information: the problem was found to be with the instrument (which was reported), not the reagent as originally thought at time of mdr submission.H6: imdrf annex g: g07001.H6: investigation summary: based on the investigation results, the reported issue of the customer experiencing the count delivered was higher than expected was confirmed.Investigation results that were performed on the indicated failure mode were the following: device history review (dhr); complaint history review; service history review.The potential cause was due to the fluidics flow rate needing to be adjusted to optimal level.The issue was resolved after recalibration of the flow rate.No further problems were noted, and the instrument was confirmed to be functioning as expected.Although the instrument was used for diagnostic testing, the issue was resolved before the patient sample results were used for any diagnosis or treatment.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that during use with bd facscanto¿ ii flow cytometer a higher cell count than what was actually present was reported to clinician.The sample was recollected through apheresis.The following information was provided by the initial reporter, translated from spanish to english: the count delivered was higher than they expected.Additional information - the problem was found to be with the instrument (which was reported), not the reagent as originally thought at time of mdr submission.

Brand Name
BD FACSCANTO¿ II FLOW CYTOMETER
Common Device Name
FLOW CYTOMETRIC REAGENTS AND ACCESSORIES
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
155 north mccarthy boulevard
milpitas CA 95035
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
155 north mccarthy boulevard
milpitas CA 95035
Manufacturer Contact
fahmy razak - mdr
155 north mccarthy boulevard
milpitas, CA 95035
8772328995
MDR Report Key22690481
Report Number3027394506-2025-00034
Device Sequence Number8255362
Product Code OYE
UDI-Device Identifier00382903389629
UDI-Public(01)00382903389629(11)231113
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K141468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number338962
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2025
Supplement Date Received by Manufacturer11/04/2025
Initial Report FDA Received Date08/01/2025
Supplement Report FDA Received Date11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/13/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown